Alert archive / South Dakota / High Wind Warnings in 2013
High Wind Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind warning at Oct 10, 2013, 1:35 PM MDT for 7 counties in South Dakota. It took effect at Oct 11, 2013, 11:00 AM MDT. It was in force for 10 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 10, 2013, 1:35 PM MDT (19:35 UTC)
- In effect from
- Oct 11, 2013, 11:00 AM MDT
- Expired
- Oct 11, 2013, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Aberdeen, SD
Counties Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 189 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 1:40 PM MDT | NON-TSTM WND GST 59 | 13 Nnw Sansarc, SD | |
| Oct 11, 2:55 PM MDT | HIGH SUST WINDS 40 | Eagle Butte, SD | EAGLE BUTTE SUPERAWOS |
| Oct 11, 3:29 PM MDT | HIGH SUST WINDS 40 | Pierre, SD | |
| Oct 11, 4:06 PM MDT | NON-TSTM WND GST 63 | 10 S Bullhead, SD | GRAND RIVER RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600 WWUS73 KABR 101935 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 235 PM CDT THU OCT 10 2013 ...STRONG NORTHWESTERLY WINDS EXPECTED FRIDAY... .AN AREA OF LOW PRESSURE WILL DEVELOP IN NORTHEASTERN COLORADO AND LIFT NORTHEAST AND INTO SOUTH DAKOTA LATE TONIGHT. STRONG WINDS ARE EXPECTED TO DEVELOP AS THE SYSTEM LIFTS NORTHEAST OVER THE REGION. SDZ003-015-033>035-045-048-111000- /O.UPG.KABR.WI.Y.0016.131011T1800Z-131012T0500Z/ /O.NEW.KABR.HW.W.0002.131011T1700Z-131012T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 235 PM CDT THU OCT 10 2013 /135 PM MDT THU OCT 10 2013/ ...HIGH WIND WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE FRIDAY MORNING AND CONTINUE UNTIL EARLY FRIDAY EVENING. * WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS...HIGH PROFILE VEHICLES AND LIGHT OBJECTS COULD BE ADVERSELY AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ005>007-010-011-017>023-036-037-111000- /O.EXB.KABR.WI.Y.0016.131011T1800Z-131012T0300Z/ MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL-HYDE-HAND- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH... WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER 235 PM CDT THU OCT 10 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY. * TIMING...STRONG SOUTHERLY WINDS WILL DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO FRIDAY EVENING. * WINDS...SOUTH TO SOUTHEAST 25 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004-009-016-051-111000- /O.EXT.KABR.WI.Y.0016.131011T1800Z-131012T0300Z/ CAMPBELL-WALWORTH-POTTER-BUFFALO- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... FORT THOMPSON 235 PM CDT THU OCT 10 2013 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY... * TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO FRIDAY NIGHT. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TDK
3 follow-up statements
429 WWUS73 KABR 110932 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 432 AM CDT FRI OCT 11 2013 ...STRONG WINDS EXPECTED TODAY... .AN AREA OF LOW PRESSURE WILL INTENSIFY AND LIFT NORTHEAST ACROSS THE NORTHERN PLAINS TODAY. STRONG WINDS ARE EXPECTED TO DEVELOP AS THE SYSTEM MOVES OVER THE REGION. SDZ003-015-033>035-045-048-112145- /O.CON.KABR.HW.W.0002.131011T1700Z-131012T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 432 AM CDT FRI OCT 11 2013 /332 AM MDT FRI OCT 11 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE FRIDAY MORNING AND CONTINUE UNTIL EARLY FRIDAY EVENING. * WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS...HIGH PROFILE VEHICLES AND LIGHT OBJECTS COULD BE ADVERSELY AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ008-112145- /O.EXA.KABR.WI.Y.0016.131011T1800Z-131012T0300Z/ TRAVERSE-BIG STONE-ROBERTS- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON 432 AM CDT FRI OCT 11 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * TIMING...INITIALLY...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS THE REGION. AS THE LOW CENTER TRACKS ACROSS THE AREA...THERE WILL BE A LULL IN THE STRONGEST WINDS. HOWEVER...ON THE BACK SIDE OF THE LOW...STRONG WEST NORTHWEST WINDS WILL DEVELOP AND CONTINUE INTO FRIDAY NIGHT. * WINDS...SOUTHEAST SWITCHING TO THE WEST NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004>007-009>011-016>023-036-037-051-112145- /O.CON.KABR.WI.Y.0016.131011T1800Z-131012T0300Z/ CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE... HIGHMORE...MILLER...FORT THOMPSON 432 AM CDT FRI OCT 11 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * TIMING...INITIALLY...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS THE REGION. AS THE LOW CENTER TRACKS ACROSS THE AREA...THERE WILL BE A LULL IN THE STRONGEST WINDS. HOWEVER...ON THE BACK SIDE OF THE LOW...STRONG WEST NORTHWEST WINDS WILL DEVELOP AND CONTINUE INTO FRIDAY NIGHT. * WINDS...SOUTHEAST SWITCHING TO THE WEST NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SERR
569 WWUS73 KABR 111525 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1025 AM CDT FRI OCT 11 2013 ...STRONG WINDS EXPECTED TODAY... .AN AREA OF LOW PRESSURE WILL INTENSIFY AND LIFT NORTHEAST ACROSS THE NORTHERN PLAINS TODAY. STRONG WINDS ARE EXPECTED TO DEVELOP AS THE SYSTEM MOVES OVER THE REGION. SDZ003-015-033>035-045-048-120300- /O.CON.KABR.HW.W.0002.131011T1700Z-131012T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 1025 AM CDT FRI OCT 11 2013 /925 AM MDT FRI OCT 11 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP THIS MORNING AND CONTINUE UNTIL FRIDAY EVENING. * WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS...HIGH PROFILE VEHICLES AND LIGHT OBJECTS COULD BE ADVERSELY AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ004>011-016>023-036-037-051-120300- /O.EXT.KABR.WI.Y.0016.131011T1700Z-131012T0300Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER... FORT THOMPSON 1025 AM CDT FRI OCT 11 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...INITIALLY...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS THE REGION. AS THE LOW CENTER TRACKS ACROSS THE AREA... THERE WILL BE A LULL IN THE STRONGEST WINDS. HOWEVER...ON THE BACK SIDE OF THE LOW...STRONG WEST NORTHWEST WINDS WILL DEVELOP AND CONTINUE INTO FRIDAY NIGHT. * WINDS...SOUTHEAST SWITCHING TO THE WEST NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TDK
511 WWUS73 KABR 120303 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1003 PM CDT FRI OCT 11 2013 SDZ003-015-033>035-045-048-120415- /O.EXP.KABR.HW.W.0002.000000T0000Z-131012T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 1003 PM CDT FRI OCT 11 2013 /903 PM MDT FRI OCT 11 2013/ ...HIGH WIND WARNING HAS EXPIRED... BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...HOWEVER HIGH WIND WARNING CRITERIA IS NO LONGER EXPECTED. LOOK FOR WEST TO NORTHWEST WINDS OF 25 TO 35 MPH OVERNIGHT...WITH OCCASIONAL HIGHER GUSTS POSSIBLE THROUGH MIDNIGHT. $$ MNZ039-046-SDZ004>011-016>023-036-037-051-120415- /O.EXP.KABR.WI.Y.0016.000000T0000Z-131012T0300Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER... FORT THOMPSON 1003 PM CDT FRI OCT 11 2013 ...WIND ADVISORY HAS EXPIRED... BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...HOWEVER WIND ADVISORY CRITERIA IS NO LONGER EXPECTED. LOOK FOR WEST TO NORTHWEST WINDS OF 20 TO 30 MPH OVERNIGHT...WITH OCCASIONAL HIGHER GUSTS POSSIBLE THROUGH MIDNIGHT. $$ PARKIN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Oct 10, 1:06 PM MDT, 29 minutes earlier.
Area forecast discussion, Oct 10, 1:06 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
206 PM CDT THU OCT 10 2013
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
A MAJOR STORM WILL BE HEADING OUT INTO THE PLAINS TNT AND FRIDAY.
THE MAIN ISSUES TO PONDER ARE WINDS AND SVR CHANCES FRIDAY
AFTERNOON. MODEL LL SHEAR/INSTABILITY/LAPSE RATES SUGGEST A WINDOW
OF OPPORTUNITY OVER THE NORTHEAST CWA...ABOUT WHERE SPC HAS THE
SLIGHT RISK...FOR ISOLATED ROTATING STORMS AND MAYBE EVEN A
TORNADO OR TWO. ANY TORS WOULD BE WEAK AND SHORT LIVED AND LIKELY
RIDE ALONG THE WARM FRONTAL BOUNDARY AS IT SHIFTS INTO MN/ND BY
LATE AFTERNOON. ON THE BACKSIDE OF THE SYSTEM BUFR SOUNDINGS MIX
DOWN TOOL SUGGEST GUSTS AS HIGH AS 50 KNOTS OVER MAINLY WEST RIVER
AREAS AND THUS WILL BE ISSUING A HIGH WIND WARNING FOR THOSE
AREAS. FURTHER EAST LLJ AHEAD OF THE STORM WILL PROMOTE ADVISORY
CRITERIA WINDS IN THE EAST AND ALSO ON THE BACKSIDE OF THE SYSTEM
TO THE EAST OF THE MO RVR IN THE AFTERNOON. MOST OF THE ACTIVITY
WILL SLIDE OFF TO THE NORTH FRIDAY NIGHT LEAVING THE REST OF THE
SHORT TERM DRY. TEMPERATURES WILL FAVOR FAIRLY MILD ON FRIDAY BUT
THEN COOL OFF OVER THE WEEKEND BEHIND THE SYSTEM.
.LONG TERM...SUNDAY THROUGH THURSDAY
MAIN ISSUE CENTERS AROUND THE STORM SYSTEM FOR SUNDAY NIGHT
THROUGH TUESDAY MORNING. MODELS ARE IN DECENT AGREEMENT IN
BRINGING PRECIP INTO THE REGION SUNDAY NIGHT INTO MONDAY MORNING
AS SFC LOW PRESSURE STRENGTHENS OVER EASTERN COLORADO REGION.
MODELS THEN SHOW THE LOW MOVING EAST INTO IOWA BY TUESDAY WITH
WIDESPREAD PRECIPITATION NORTH OF THE LOW ALL ACROSS THE CWA.
MODELS DO SHOW JUST ENOUGH COLD AIR WRAPPING INTO THE SYSTEM TO
GIVE THE POSSIBILITY OF A RAIN/SNOW MIX LATE MONDAY NIGHT INTO
TUESDAY MORNING. 850/925MB TEMPS DO FALL TO A COUPLE DEGREES BELOW
ZERO DURING THIS TIME. AFTER THIS STORM DEPARTS...CONDITIONS LOOK
QUIET THROUGH THURSDAY.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PERSIST THROUGH THE AFTERNOON AND INTO THE
EARLY EVENING HOURS. AS THE EVENING/OVERNIGHT PROGRESS...SHOWERS
AND POSSIBLY A FEW THUNDERSTORMS WILL MOVE NORTHWARD ACROSS THE
REGION...INITIALLY AFFECTING KPIR/KMBG...THEN OVER TO KATY AND
KABR BY SUNRISE FRIDAY. CIGS WILL ALSO GRADUALLY LOWER INTO MVFR
BY LATER TONIGHT AND THROUGH THE MORNING HOURS AS THE AREAS OF
SHOWERS MOVE THROUGH.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 1 PM TO 10 PM CDT FRIDAY FOR BROWN-BUFFALO-
CAMPBELL-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-
HAMLIN-HAND-HYDE-MARSHALL-MCPHERSON-POTTER-SPINK-WALWORTH.
HIGH WIND WARNING FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM
MDT/ FRIDAY FOR CORSON-DEWEY-HUGHES-JONES-LYMAN-STANLEY-
SULLY.
MN...NONE.
&&
SHORT TERM...TDK
LONG TERM...TMT
AVIATION...TMT
WEATHER.GOV/ABERDEENHazardous weather outlook, Oct 10, 4:00 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 500 AM CDT THU OCT 10 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-111000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 500 AM CDT THU OCT 10 2013 /400 AM MDT THU OCT 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES INTO THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH SOUTH DAKOTA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA FRIDAY AND FRIDAY NIGHT. STRONG NORTHWESTERLY WINDS WILL DEVELOP ON FRIDAY AFTERNOON AND LINGER INTO FRIDAY NIGHT AS THE LOW PRESSURE SYSTEM LIFTS NORTH. WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS CENTRAL SOUTH DAKOTA IN BORDERING COUNTIES IMMEDIATELY EAST AND WEST OF THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT MAYBE NEEDED FRIDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:39 AM MDT | Wind Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 41 hr |
Nearby
High Wind Warnings in South Dakota, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.